Format

Send to

Choose Destination
See comment in PubMed Commons below
Case Rep Med. 2013;2013:712383. doi: 10.1155/2013/712383. Epub 2013 Mar 14.

Ventricular tachycardia induced by weight loss pills.

Author information

1
Department of Cardiology, Aarhus University Hospital, Brendstrupgaardsvej 100, 8200 Aarhus, Denmark.

Abstract

A previously healthy 29-year-old man was admitted with palpitations, dizziness, and near-syncope after he had recently started taking weight loss pills purchased on the internet. The pills contained caffeine and ephedrine. An electrocardiogram and telemetry revealed multiple episodes of non-sustained monomorphic ventricular tachycardia, which was successfully treated with amiodarone. In conclusion, unauthorized weight loss pills can be harmful. In particular, ephedrine-containing drugs carry a risk of ventricular tachycardia and should be discouraged.

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Hindawi Publishing Corporation Icon for PubMed Central
    Loading ...
    Support Center